Rhino-Expcto  (Syrup)

COMPOSITION:
Each 5ml Syrup contains 2mg Brompheniramine Maleate, 30mg Pseudoephedrine HCl, and 100mg Guaifenesin                                                               

MECHANISM OF ACTION:
This medicine contains three active ingredients.
Brompheniramine: is a sedating antihistamine which acts on histamine H1 receptor. H1 receptors are found in various body tissues, particularly the small blood vessels in the skin, nose and eyes. Histamine is a chemical that is released in response to allergic or inflammatory stimuli. It causes widening of the blood vessels causing reddening and swelling of the tissues and increased mucus production from the lining of the nose. There is also irritation that causes sneezing and often redness and watering of the eyes. Antihistamines block the action of histamine, preventing dilatation of blood vessels, reducing redness and swelling. Brompheniramine passes from the blood into the brain, producing general sedation and depression of other brain functions, including the vomiting and coughing mechanisms.
Pseudoephedrine: belongs to a group of medicines known as sympathomimetics. It acts by stimulating alpha adrenergic receptors in the muscles of the blood vessel walls, causing them to contract. This results in a narrowing of the blood vessels and, therefore, decreased blood flow to the lining of the nose and sinuses. By decreasing blood flow, fluid congestion in the nose and sinuses is reduced.
Guaifenesin: is an expectorant, used to facilitate cough. It causes an increase in the volume and decrease in the viscosity of bronchial secretions. Coughing is a reflex response to irritation of the airways. It is useful for clearing mucus, dust and other particles from the throat and lungs. Cough is important; because it reduces the amount of mucus, dust and bacteria that would otherwise make breathing difficult. Expectorants are given to encourage coughing in situations where a cough is producing phlegm. They help loosen mucus by making it thinner. This makes secretions easier to cough up and allows effective clearance of the airways.
The combination of guaifenesin with brompheniramine and pseudoephedrine is used to relieve the symptoms of colds and flu, such as nasal congestion and runny nose.

INDICATION:
Rhino-Expcto is indicated for cough, nasal congestion, symptoms of colds and flu.

DOSAGE:
Children under 2 years: Not recommended.
Children 2-6 years: 2.5ml 4 times daily as maximum.
Children 6–12 years: 5ml 4 times daily as maximum.
Adults: 5–10ml 4 times daily as maximum.

SIDE EFFECTS:
Drowsiness, tachycardia, changes in blood pressure, agitation.

CONTRAINDICATIONS:
Don't use the product in this cases: Brain damage, diabetes, thyrotoxicosis, difficulty in passing urine (urinary retention), comatose and pre-comatose states, enlarged prostate, epilepsy, glaucoma, heart disease caused by inadequate blood flow to the heart, people who have taken monoamine oxidase inhibitor antidepressants (MAOIS) in the last 14 days. This medicine should not be used if you are allergic to one or any of its ingredients.

DRUG INTERACTIONS:

  • A dangerous rise in blood pressure may occur when pseudoephedrine is taken with monoamine oxidase inhibitor antidepressants. This medicine should therefore not be taken at the same time as or within 2 weeks of taking a monoamine oxidase inhibitor.
  • When this medicine is taken with central nervous system depressants, the sedative effects may be increased (antidepressants, tranquilizers, antipsychotic medicines, barbiturates, alcohol).
  • There may be an increase in side effects such as dry mouth, blurred vision and drowsiness when it used with: Tricyclic antidepressants (as amitriptyline), antipsychotic, atropine, or hyoscine.    
  • Blood pressure may be increased when this product is taken with the following: Tricyclic antidepressants, decongestants, appetite suppressants, amphetamine – like stimulants. As this medicine can increase blood pressure, it should not be taken by people taking blood pressure lowering medicines, except on the advice of a doctor

PRECAUTIONS:

  • This medicine may cause drowsiness. Do not drive or operate machinery. Alcohol should be avoided.
  • If symptoms persist despite treatment, seek medical advice from your doctor.
  • Children taking this product should not be left unattended for long periods.
  • Use with caution in asthma

USE IN PREGNANCY OR LACTATION:
This medicine should not be used during pregnancy or breastfeeding unless considered essential by your doctor.

PRESENTATION:

Carton pack contains brown glass bottle of 100ml with scaled spoon, and leaflet.

 

 
 
 

© 2010 Domina Pharmaceuticals